Archived

This topic is now archived and is closed to further replies.

Minocycline Again...advice?

4 posts in this topic

Alright so i used to take minocycline about three years ago. At first i of course felt some side effects (dizziness, loss of appetite) but they subsided by the second week. The mino worked great on my skin from what i remember. But about a year ago o r more i decided to get off it because i believe it was giving me yeast infections! Im not sure if the mino really was the culprit, but i guess ill found out soon cuz im getting on mino AGAIN! When i got off mino my acne didnt immediately come back, i believe it took a few months. But now im back to a point where i feel mino is needed, cuz it was the only thing tht truly worked for (sad i know) . Im gonna take 100 mg daily again, any advice for second timers? And i also use sea salt cuz it leaves my skin very soft. Wht is ur best face wash? Any opinions on doxycycline? And a little FYI my problem is pretty much whiteheads and possibly demodex....the little white things tht stick out the skin.

Share this post


Link to post
Share on other sites

Mino can cause whats called idiopathic intracranial hypertension this is from the lack of absorption of CSF within the brain. Its a slow process, but can result in dizziness, headaches, neck pain, blurred vision. They advise to stop the medication if this happens to you. Its an adverse effect of mino that could prove fatal if left untreated although very rare.

I know this because i was on mino twice daily. While it did help i couldn't get over these "weird" sensations and feelings i had of dizziness and vertigo especially after getting off elevators. It progressed to a "different" type of headache that i had never had before. I finally did my own research and found this is a rare side effect. I stopped the mino and all has been well or even better. I feel i can think and concentrate more than when i was on it. So, this is something to watch for and you seem to describe what i had.

Doxy caused several constipation for me. Its also super expensive according to the doc i spoke to. With either med i would encourage adequate water and fiber in the diet.

Mino has a longer half life i think which is why it lasts awhile and works even after being stopped. But of course does not last forever.

Share this post


Link to post
Share on other sites

Thanks for the input. Yes those sensations i experienced were very temporary. And they were a little harder on me because before i had started taking it i was underwight and not eating much, but after i upped my calories the sensations went away. What do u for acne now tht ur off mino?

Share this post


Link to post
Share on other sites

Hi!

I just started taking doxycycline today. 100mg twice a day. I'm also using topical medications as well. However, after my 3 months, I am hoping to stay off of the antibiotics for good. I've heard of plenty relapse stories which does really suck. I am going to change my eating and exercise habits, eat more omega 3 and antioxidants...drink way more water- things that naturally help your skin. As far as facial wash, I use CeraVe Hydrating. CeraVe and Cetaphil are I believe to 2 most recommended - they are also both non-comedogenic. Good Luck!

Share this post


Link to post
Share on other sites